MAUDE Adverse Event Report: COOK INC HIWIRE NITINOL HYDROPHILIC WIRE GUIDE; OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY

COOK INC HIWIRE NITINOL HYDROPHILIC WIRE GUIDE; OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Model Number G30473
Medical Device Problem Codes Peeled/Delaminated (1454); Difficult to Remove (1528)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/21/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: urology coordinator.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, during a ureteroscopy procedure using a hiwire nitinol hydrophilic wire guide, the coating was stripped off when removing from the scope.The surgeon had no issue advancing the wire into the ureteroscope.When it was time to pull the wire out of the scope, the user had to forcefully pull back on the wire.This caused the nitonal to strip off from the wire.No adverse events have been reported as a result of the alleged malfunction.Additional details have been requested regarding the patient and event.At this time no additional information has been provided.
 
Additional Manufacturer Narrative
Additional information: b5 (event), d10 (concomitant medical products), e1 initial reporter email address, and e4.Investigation/evaluation: a visual inspection of the returned device was conducted.A document based investigation was also performed including a review of complaint history, device history record, specifications, the instructions for use, and quality control data.One device was returned for investigation.The returned packaging confirms the reported complaint device lot number.The wire guide was received inside the coiled holder.The holder showed signs of hydration.The wire slipped easily out of the protective coil during investigation.The jacket on the wire guide was buckled 20.5cm from the distal tip and was scraped on one side approximately 21cm from the distal tip.Approximately 3cm of bare wire was exposed.A review of the device history record (dhr) found no non-conformances.A review of complaint history records shows no other complaints associated with the complaint device lot.Because there were no non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.A review of the device master record shows sufficient controls are in place to ensure device functionality and integrity prior to distribution.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: end hole size and length of the device must be taken into consideration to ensure proper fit between wire guide and device.Instructions for activating hydrophilic coating for optimal performance, rehydrate the hydrophilic coated wire guide after exposure to ambient environment or after extended use, replace it with a new hydrophilic coated wire guide.The returned complaint device was found to have the coating stripped and damaged.Since the user had no issues placing the device through the scope that was being used, it can be concluded that the scope was the appropriate size for the wire guide.The most likely cause for the damage to the wire guide is unintended use error.The risk analysis for this failure mode was reviewed, and it was determined that no additional risk mitigating activity is required.We will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received 05nov2019: no unintended section of the device remained inside the patient's body.No additional procedures were required due to this occurrence.There was no medical or surgical intervention required due to this occurrence.

Brand Name
HIWIRE NITINOL HYDROPHILIC WIRE GUIDE
Common Device Name
OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9249465
Report Number1820334-2019-02708
Device Sequence Number2003136
Product Code OCY
UDI-Device Identifier00827002304734
UDI-Public(01)00827002304734(17)220414(10)11140187
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K082536
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/14/2022
Device Model NumberG30473
Device Catalogue NumberHW-038150
Device Lot Number11140187
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/05/2019
Initial Date Received by Manufacturer 10/22/2019
Supplement Date Received by Manufacturer10/30/2019
Initial Report FDA Received Date10/29/2019
Supplement Report FDA Received Date11/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OLYMPUS SEMI-RIGID URETEROSCOPE MR6A